Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Albany, NY

March 13, 2011Warren County, New York

NWS Albany, NY issued this flash flood warning at Mar 13, 2011, 2:26 PM EDT for Warren County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2011, 2:26 PM EDT (18:26 UTC)
Expired
Mar 13, 2011, 8:15 PM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Warren County, NY

The radar

The Albany radar (KENX), 111 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WGUS51 KALY 131826
FFWALY
NYC113-132115-
/O.NEW.KALY.FF.W.0001.110313T1826Z-110313T2115Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
226 PM EDT SUN MAR 13 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 515 PM EDT

* AT 209 PM EDT...FLASH FLOODING DUE TO AN ICE JAM RELEASE OF WATER 
  ALONG THE HUDSON RIVER WAS REPORTED FROM LOCAL LAW ENFORCEMENT. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH 
  CREEK AND ALONG THE HUDSON RIVER IN WARREN COUNTY.  EVACUATIONS 
  ARE CURRENTLY UNDERWAY IN THE TOWN OF THURMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD WATERS ARE MOVING DOWN THE HUDSON RIVER FROM NORTH CREEK TO 
RIPARIUS...THE GLEN...THURMAN AND COULD REACH WARRENSBURG. THE FLOOD 
CREST IS EXPECTED TO REACH THURMAN SHORTLY.  LOCATIONS ALONG ROUTE 
28 COULD BE IMPACTED THIS AFTERNOON. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4372 7406 4375 7390 4349 7378 4341 7382
      4340 7390

$$

BGM
4 follow-up statements
569 
WGUS71 KALY 131854
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT SUN MAR 13 2011

NYC113-132115-
/O.CON.KALY.FF.W.0001.000000T0000Z-110313T2115Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NY-
254 PM EDT SUN MAR 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
CENTRAL WARREN COUNTY...

AT 238 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A RAPID 
RELEASE OF WATER FROM THE ICE JAM IN NORTH CREEK HEADING SOUTHWARD 
ALONG THE HUDSON RIVER.  EVACUATIONS ARE CURRENTLY UNDERWAY IN THE 
TOWN OF THURMAN WITH CAUTIONARY EVACUATIONS IN WARRENSBURG. 

ADDITIONAL LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
NORTH CREEK...RIPARIUS...THE GLEN...AND VICINITIES ALONG ROUTE 28. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT 
ALB.STORMREPORT@NOAA.GOV .

&&

LAT...LON 4372 7406 4375 7390 4349 7378 4341 7382
      4340 7390

$$

BGM
875 
WGUS71 KALY 131911
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
311 PM EDT SUN MAR 13 2011

NYC113-132115-
/O.CON.KALY.FF.W.0001.000000T0000Z-110313T2115Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NY-
311 PM EDT SUN MAR 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
CENTRAL WARREN COUNTY...

AT 305 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A RAPID 
RELEASE OF WATER FROM THE ICE JAM IN NORTH CREEK HEADING SOUTHWARD 
ALONG THE HUDSON RIVER.  EVACUATIONS ARE CURRENTLY UNDERWAY IN THE 
TOWN OF THURMAN WITH CAUTIONARY EVACUATIONS IN WARRENSBURG. ANOTHER 
ICE JAM IS NOW IN PLACE ALONG THE BRIDGE AT THE GLEN.  GOLF COURSE 
ROAD AT THE GLEN IS NOW CLOSED AS A PRECAUTIONARY MEASURE. 

ADDITIONAL LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
NORTH CREEK...RIPARIUS...THE GLEN...AND VICINITIES ALONG ROUTE 28. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT 
ALB.STORMREPORT@NOAA.GOV .

&&

LAT...LON 4372 7406 4375 7390 4349 7378 4341 7382
      4340 7390

$$

BGM/KL
943 
WGUS51 KALY 132107
FFWALY
NYC113-140015-
/O.EXT.KALY.FF.W.0001.000000T0000Z-110314T0015Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
507 PM EDT SUN MAR 13 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 815 PM EDT

* AT 5 PM EDT...THE FLASH FLOODING THREAT CONTINUES DUE TO AN ICE    
  JAM RELEASE OF WATER ALONG THE HUDSON RIVER FROM EARLIER           
  THIS AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE        
  GLEN...THURMAN AND WARRENSBURG ALONG OR NEAR THE HUDSON RIVER IN   
  WARREN COUNTY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD WATERS ARE MOVING DOWN THE HUDSON RIVER FROM RIPARIUS...TOWARD 
THE GLEN...THURMAN AND WARRENSBURG. THE FLOOD CREST IS EXPECTED TO 
REACH THE GLEN...AND THURMAN SHORTLY. LOCATIONS ALONG ROUTE 28 COULD 
BE IMPACTED OVER THE NEXT 3 HOURS. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT 
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4372 7406 4375 7390 4349 7378 4341 7382
      4340 7390

$$

KL/ROK
693 
WGUS71 KALY 140011
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
811 PM EDT SUN MAR 13 2011

NYC113-140017-
/O.EXP.KALY.FF.W.0001.000000T0000Z-110314T0015Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NY-
811 PM EDT SUN MAR 13 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT FOR CENTRAL
WARREN COUNTY...

AS OF 730 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE 
ICE JAM HAS BECOME STUCK AT THE 418 BRIDGE NEAR THURMAN...SOUTH OF 
THE GLEN. WATER LEVELS HAVE RECEDED BEHIND THE JAM. THEREFORE...THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 815 PM.

RESIDENTS IN THE AREA OF THE HUDSON RIVER...SOUTH OF THE GLEN 
THROUGH HADLEY SHOULD STILL REMAIN ALERT TO ADDITIONAL 
STATEMENTS...IN CASE THIS ICE JAM BECOMES DISLODGED ONCE AGAIN 
OVERNIGHT OR ON MONDAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4372 7406 4375 7390 4349 7378 4341 7382
      4340 7390

$$

KL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 1:15 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 13, 1:15 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT SUN MAR 13 2011

.SYNOPSIS...
A SERIES OF COLD FRONTS WILL CROSS THE REGION TODAY. THESE WILL
BRING A SCATTERING OF RAIN AND SNOW SHOWERS TO MAINLY THE ELEVATED
TERRAIN...WHILE ONLY ISOLATED SHOWERS OR SPRINKLES TO THE VALLEYS.
SPRAWLING HIGH PRESSURE WILL BUILD SOUTH FROM HUDSON BAY INTO THE
EARLY WORK WEEK WITH DRY BUT CHILLY AIR.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF NOON...RADAR REFLECTIVITY'S HAS DIMINISHED SIGNIFICANTLY.
THIS IS LIKELY DUE TO THE SUBSIDENCE FROM THE DEPARTING SHORT WAVE
NOW EXITING THE NEW ENGLAND COAST. RUC13/HRRR ALSO SUPPORTS A
WEAKENING TREND WITH A MINOR RESPONSE FROM LAKE ONTARIO AND THE
COLD POOL ALOFT SLOWLY ADVECTING SOUTHWARD. SO HAVE DROP POPS INTO
THE SCATTERED/CHANCE THRESHOLDS FOR THE TERRAIN AND SLIGHT CHANCE
FOR THE VALLEYS. MINOR TWEAKS TO THE TEMPS/DEWPTS AND RELATED
FIELDS.

AS OF 9 AM...AS WE SPRUNG AHEAD IN TIME...THE SUN HAS ILLUMINATED
THE VISIBLE SATELLITE IMAGERY SHORTLY AFTER 12Z. AMPLE LOW AND
MID CLOUD DECK IN PLACE AS SHORT WAVE WAS PROGRESSING ACROSS THE
CATSKILLS. REGIONAL AND LOCAL RADAR IMAGERY REVEALS MAINLY TERRAIN
FOCUSED SHOWERS AS 12Z SOUNDING DOES SUPPORT KEEPING THE LOWER
LEVELS MAINLY DRY TODAY. SO MAIN UPDATE WAS TO MODIFY CURRENT
TRENDS...SLIGHTLY LOWER MAX TEMPS AND APPLY RAIN/SNOW ELEVATIONS.

AS OF 625 AM...INDEED WHILE THE OVERALL TREND OF SHOWER ACTIVITY HAS
DIMINISHED A LITTLE FROM A FEW HOURS AGO...WE ARE SEEING A LITTLE
LAKE RESPONSE OFF LAKE ONTARIO AS SLIGHTLY COLDER MOVES FROM WEST TO
EAST INTO THE MOHAWK VALLEY. THE COLD FRONT HAS JUST MOVED THROUGH
ALBANY AND EVEN THE TERRAIN JUST TO THE EAST.

TEMPERATURES ARE STILL AROUND 40 IN THE HUDSON VALLEY...30S
ELSEWHERE WITH LOTS OF CLOUDS.

THROUGH 1000 AM...LOOK FOR TEMPERATURES TO LIKELY DIP A FEW
POINTS...THEN ONLY RISE BACK TO WHERE THEY ARE THIS HOUR. CLOUDS
LOOK TO HOLD TOGETHER...AND THERE COULD A FEW MORE SHOWERS OF RAIN
OR SNOW...BUT NOT MUCH.

UPDATED THE AFM/PFM/FTP BUT DID NOT SEE THE NEED TO UPDATE THE
ZFP/SAF AT THIS TIME.

**********PREVIOUS NEAR TERM DISCUSSION****************

AS OF 400 AM...A SHORT WAVE HAS ROTATED THROUGH THE CAPITAL REGION
WITH NOTHING MORE THAN SPRINKLES...AND MORE HEFTY SHOWERS OF RAIN OR
SNOW CONFINED TO THE HIGHER TERRAIN.

RADARS SHOW A DECREASE IN COVERAGE FROM THE CAPITAL DISTRICT
WESTWARD WITH SCATTERED DBZ VALUES UNDER 20. HOWEVER...RENEWED
ACTIVITY IS EXPECTED LATER TODAY AFTER SUNRISE. THE LOW LEVELS OF
THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE AS COLD AIR WORKS
ON TOP OF THE WARM AIR...TO PRODUCE ADDITIONAL VERTICALLY CONVECTIVE
SHOWERS OF RAIN OR SNOW...MAINLY OVER THE HIGHER TERRAIN. ALSO...A
COLD FRONT WILL SWEEPING THROUGH THE ARE FROM THE HUDSON VALLEY ON
WESTWARD AFTER SUNRISE.

UPSTREAM ANALYSIS INDICATES AT LEAST ONE MORE...IF NOT TWO MORE
ADDITIONAL COLD FRONTS (WIND SHIFTS) POISED TO MOVE THROUGH. THE
SECOND ONE LOOKS TO HAPPEN BY LATE IN THE DAY AND PERHAPS A THIRD
ONE OVERNIGHT. BOTH WILL BE VERY MOISTURE STARVED WITH ANY
MEASURABLE RAIN OR SNOW CONFINED TO MAINLY THE HIGHLANDS AND EVEN
THAT SHOULD BE FAIRLY LIGHT.

THE WIND WILL TURN WESTERLY THROUGHOUT MUCH OF THE AREA AROUND OR A
LITTLE AFTER 700 AM AT AROUND 10 MPH. THE WINDS WILL BECOME A BIT
STRONGER AFTER THAT...ESPECIALLY ACROSS THE MOHAWK VALLEY AND HIGHER
TERRAIN...WITH GUSTS TO NEAR 30 MPH.

TEMPERATURES HAVE BEEN QUITE MILD OVERNIGHT GIVEN THE TIME OF
YEAR...HOLDING CLOSE TO 40 IN THE HUDSON VALLEY...30S ELEVATED
TERRAIN. THEY WILL FALL A FEW POINTS THROUGH 700 AM.

COLD AIR ADVECTION AND A GOOD DEAL CLOUDS LED US TO GO WITH A
COMPROMISE FROM THE SEEMINGLY TOO COLD MET NOS AND THE WARMER MET
NUMBERS.. HOWEVER...IF WE WERE TO GET GOOD BREAKS OF SUNSHINE
(ESPECIALLY SOUTH TO THE LEE OF THE CATSKILLS) THESE NUMBERS WOULD
HAVE TO BE ADJUSTED UPWARD. CURRENT THINKING GIVES HIGH TEMPS IN THE
LOWER 50S SOUTH OF ALBANY...45-50 AROUND THE CAPITAL
DISTRICT...40-45 ELSEWHERE ACROSS THE HIGHER TERRAIN...EXCEPT MID
30S ACROSS THE SNOWY ADIRONDACKS.

ANY SNOWFALL ACCUMULATION WILL BE CONFINED TO THE DACKS...AND SHOULD
BE LIGHT...A COATING TO AROUND 2 INCHES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
LINGERING SCATTERED SNOW SHOWERS ARE A GOOD BET MAINLY TO THE
NORTHWEST OF ALBANY INTO AT LEAST THE EVENING HOURS TONIGHT...THE
RESULT OF PERHAPS ONE MORE FRONT (WIND SHIFT) WORKING THROUGH THE
PIPELINE AS WELL AS CONTINUED CYCLONIC FLOW FROM THE SURFACE UP TO
ABOUT 20,000 FEET. AGAIN...ANY ADDITIONAL PRECIPITATION WOULD BE
VERY LIGHT.

HIGH PRESSURE FROM HUDSON BAY WILL BUILD SOUTHEASTWARD. THIS AIR IS
REALLY NOT OF ARCTIC BUT POLAR ORIGIN...AND THEREFORE WILL NOT BRING
AN EXCESSIVE CHILL. WITH PARTIAL CLEARING OVERNIGHT...TEMPERATURES
WILL DIP BACK INTO THE 20S...TEENS NORTH AND WEST OF ALBANY...REALLY
PRETTY CLOSE TO NORMAL.

TOMORROW WILL BE DRY. THERE IS SOME UNCERTAINTY ON HOW SUNNY MONDAY
WILL SHAPE UP. THERE ARE LOT OF CLOUDS UPSTREAM...INCLUDING HIGH
ONES. SOME OF THESE SHOULD DRY UP AS THEY ENCOUNTER SUBSIDENCE.
HOWEVER...THE CANADIAN CLOUD FORECAST INDICATED CLOUDS CONTINUING
INTO MONDAY...WHILE THE GFS WAS MUCH MORE CLOUD FREE. THE NAM WAS
SOMEWHERE IN BETWEEN...BUT LEANING A BIT MORE WITH THE CLOUDIER
IDEA. FOR NOW...WE CALLED IT PARTLY SUNNY AS WE BELIEVE THERE WILL
BE SOME SUNSHINE. EITHER WAY...IT WILL AGAIN NOT BE TERRIBLY COLD
WITH A HIGH TEMP AROUND 40 LOCALLY...MID 40S SOUTH OF ALBANY...30S
NORTH AND WEST OF ALBANY. THESE VALUES ARE JUST A SMIDGEN BELOW
NORMAL.

BY TOMORROW NIGHT...AS HIGH PRESSURE CREST ON TOP OF US...THE SKY
SHOULD BE MAINLY CLEAR WITH LIGHTENING WIND...ALONG WITH A STUBBORN
SNOW PACK FROM THE CAPITAL DISTRICT NORTHWARD...TEMPERATURES SHOULD
DROP A BIT MORE. LOOK FOR AN OVERNIGHT LOW AROUND 20
LOCALLY....TEENS AND EVEN SINGLE NUMBERS NORTH...LOWER 20S SOUTH.

TUESDAY WILL FEATURE A GOOD DEAL OF SUNSHINE...WITH PERHAPS SOME
HIGH CLOUDS MOVING IN LATER ON. WITH A SOMEWHAT CHILLY
START...TEMPERATURES WILL TAKE THEIR TIME TO REBOUND. FOR NOW...WENT
WITH USUAL MET/MAV COMPROMISE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL TROF WILL LIFT EAST-NORTHEAST FROM THE OHIO VALLEY
TUESDAY NIGHT AND PASS THROUGH THE REGION TUESDAY. AS IT DOES SO...
A WEAK SURFACE LOW WILL DEVELOP ALONG THE MID ATLANTIC COAST AND
MOVE EAST-NORTHEAST ACROSS SOUTHERN NEW ENGLAND ON WEDNESDAY AND
WEDNESDAY EVENING. MODELS GENERALLY IN AGREEMENT WITH THIS
SCENARIO...DISAGREEING ONLY ON TIMING. THE NAM IS THE SLOWEST WITH
PCPN NOT ARRIVING UNTIL AFTER SUNRISE WEDNESDAY. GFS THE FASTEST
WITH PCPN ARRIVING EARLY TUESDAY NIGHT...WHILE THE ECMWF BRINGS PCPN
IN LATE TUESDAY NIGHT. WILL GO WITH THE MIDDLE SOLUTION FOR NOW AND
ONLY FORECAST SLIGHT CHANCE POPS AFTER MIDNIGHT TUESDAY NIGHT...AND
HIGH CHANCE POPS DURING THE DAY WEDNESDAY...THEN DECREASE TO CHANCE
AND SLIGHT CHANCE WEDNESDAY NIGHT. THIS SYSTEM SHOULD PRIMARILY BE A
RAIN MAKER...BUT HAVE FORECAST SOME SNOW OR SNOW MIXED WITH RAIN AT
THE START...AND RAIN OR SNOW SHOWERS AS IT MOVES AWAY WEDNESDAY
NIGHT.

BRIEF PERIOD OF HIGH PRESSURE AND DRY WEATHER THURSDAY BEFORE
ANOTHER LOW PRESSURE SYSTEM MOVING EASTWARD ACROSS SOUTHERN CANADA
DRAGS A FRONTAL BOUNDARY SLOWLY THROUGH THE FORECAST AREA DURING THE
PERIOD THURSDAY NIGHT THROUGH FRIDAY NIGHT. ONCE AGAIN MODELS AGREE
ON THE GENERAL SCENARIO...BUT DISAGREE ON TIMING. GFS SLOWER AND
LINGERS PCPN...MAINLY RAINFALL...INTO FRIDAY NIGHT. THE ECMWF HAS
THE FRONT THROUGH AND THE PCPN ENDING DURING THE DAY FRIDAY. WILL
FORECAST CHANCE POPS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT AND
REFINE THE TIMING OF THE PCPN WITH LATER FORECASTS.

A RELATIVELY MILD PERIOD DURING THE EXTENDED AS REFLECTED BY HAVING
MAINLY RAIN OR RAIN SHOWERS AS THE PCPN TYPE MOST OF THE TIME DURING
THE LONG TERM PERIOD. LOWS TUESDAY NIGHT WILL BE THE COLDEST WITH
READINGS DROPPING TO THE 20S AND LOWER 30S. HIGH WEDNESDAY MAINLY IN
THE 40S. LOWS WEDNESDAY NIGHT IN THE MID 20S TO MID 30S. HIGHS
THURSDAY MID 40S TO MID 50S. LOWS THURSDAY NIGHT IN THE UPPER 20S TO
THE 30S. HIGHS FRIDAY IN THE UPPER 40S TO NEAR 60. THE LOWS FOR
FRIDAY NIGHT WILL DEPEND ON HOW FAST THE COLD FRONT MOVES THROUGH...
FOR NOW HAVE FORECAST LOWS IN THE MID 20S TO 30S. COLDER ON SATURDAY
BEHIND THE FRONT WITH HIGHS IN THE 40S TO LOWER 50S.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
BKN-OVC STRATUS/STRATOCU WILL CONTINUE THROUGH THE ENTIRE TAF PERIOD
ENDING AT 18 UTC ON MONDAY AS A SERIES OF WEAK SHORTWAVES CONTINUE
TO AFFECT THE REGION. ALTHOUGH IT SHOULD BE MAINLY VFR THIS AFTN IN
THE WAKE OF THIS FIRST SHORTWAVE...PERIODS OF HIGH END MVFR IS
POSSIBLE.  THIS WILL ESP BE TRUE AT KALB...WHERE CIGS HAVE HOVERED
AROUND 2500 FT SINCE LATE THIS MORNING. WILL INCLUDE A TEMPO AT KALB
TO ACCOUNT FOR THIS POSSIBILITY. W-NW WILL BE GUSTY AT TIMES THIS
AFTN...ESP AT KALB...WHERE WINDS WILL FUNNEL DOWN THE MOHAWK VALLEY.
WILL FORECAST SUSTAINED WINDS AROUND 10-14 KTS...WITH GUSTS AROUND
20-22 KTS POSSIBLE. THIS SHOULD BE SHORT-LIVED....AS WINDS WILL
BECOME NW AT LIGHTER SPEEDS /LESS THAN 10 KTS/ AFTER SUNSET WITH THE
LOSS OF DAYTIME HEATING.

WILL CONTINUE VFR CONDITIONS IN BKN STRATUS OVERNIGHT. AS THE NEXT
SHORTWAVE APPROACHES...A PERIOD OF MVFR CIGS IS POSSIBLE FOR LATE
TONIGHT INTO MONDAY MORNING...BUT DO NOT HAVE ENOUGH CONFIDENCE TO
FORECAST THAT AT THIS POINT. FOR NOW...WILL KEEP BKN CIGS AT 3-4 KFT
IN PLACE AND CONTINUE TO MONITOR MODEL AND OBSERVATIONAL TRENDS.
WINDS ON MONDAY WILL CONTINUE TO BE LIGHT...FROM A NORTH TO
NORTHEASTERLY DIRECTION.

OUTLOOK...
MON PM-TUE...VFR...NO SIG WX.
TUE NIGHT-WED...VFR/MVFR/POSSIBLE IFR. -RA LIKELY.
THU...VFR. NO SIG WX.

&&

.HYDROLOGY...
FLOODING CONTINUES ON THE FOLLOWING RIVERS...THE UPPER HUDSON RIVER
NEAR NORTH CREEK DUE TO AN ICE JAM. THE MOHAWK RIVER NEAR UTICA. THE
MOHAWK RIVER BETWEEN LOCKS 6 AND 7 DUE TO AN ICE JAM. THE HUDSON
RIVER NEAR TROY. THE HOUSATONIC RIVER IN CONNECTICUT.

WITH THE EXCEPTION OF THE ICE JAMS...THE OVERALL FLOWS WILL BEGIN TO
WANE. MAINLY DRY WEATHER CAN BE EXPECTED THROUGH TUESDAY...WITH
INCREASING CHANCES OF RAIN (PERHAPS MIXED WITH A LITTLE SNOW AT THE
ONSET)...TUESDAY NIGHT INTO WEDNESDAY. RIGHT NOW WE ARE THINKING
THIS PRECIPITATION WILL BE GENERALLY AN INCH WITH ONLY MINOR IMPACTS
TO THE HYDROLOGICAL BASINS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV/BGM
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...FRUGIS
HYDROLOGY...SND/HWJIV

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Mar 13, 4:36 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
436 AM EDT SUN MAR 13 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
436 AM EDT SUN MAR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF ONGOING FLOODING
OR ICE JAMS TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE
SEVERE REPORT FORM ON THE INTERNET.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:15 PM EDTAreal Flood AdvisoryALYWarren3 hr

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.